NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, June 19, 2013
Swollen Lips, Corners of Mouth Red, Drooling
Five weeks ago, my lips became swollen and stiff, red at the corners and I drooled. After seeing the dr. I still am no better. I am on Boniva, Diovan, atenolol and simvastatin and would like to know if any of these are the cause of my problem. My dr. currently has me on tetracycline as a result of my having rosecia a few years back. I am 77 and actually in good health. I am caring for my sister, 76, who lives with me and has alzheimers. Could this also be attributed to nerves? Thank you for your time and attention.
What you have described would not likely be associated with any of your current medications. On the other hand, if the problem has persisted for five weeks, it seems reasonable to get a second opinion. I suggest you see an oral surgeon or an oral pathologist as these specialty-trained dentists are most familiar with conditions that affect the lips. Good luck!
John R Kalmar, DMD, PhD
Clinical Professor of Pathology
Associate Dean of Dentistry Administration
College of Dentistry
The Ohio State University